Nonlinear hydromagnetic waves in a nonideal magnetohydrodynamic plasma: Exact axially symmetric solutions

Authors
Citation
H. Hamabata, Nonlinear hydromagnetic waves in a nonideal magnetohydrodynamic plasma: Exact axially symmetric solutions, PHYS PLASMA, 8(7), 2001, pp. 3227-3231
Citations number
23
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICS OF PLASMAS
ISSN journal
1070-664X → ACNP
Volume
8
Issue
7
Year of publication
2001
Pages
3227 - 3231
Database
ISI
SICI code
1070-664X(200107)8:7<3227:NHWIAN>2.0.ZU;2-K
Abstract
The time evolution of axially symmetric hydromagnetic waves in a nonideal m agnetohydrodynamic (MHD) plasma is investigated. Exact time-dependent wave solutions of the nonlinear resistive and dissipative MHD equations for the plasma within a cylindrical annulus are presented. It is shown that the mag netic field and the velocity have different damping time and that in the as ymptotic limit t --> infinity the plasma relaxes toward the equilibrium sta te involving helical magnetic and velocity fields or uniform axial flow wit h no magnetic field for the plasma in which the kinematic viscosity is equa l or not equal to the magnetic diffusivity. (C) 2001 American Institute of Physics.